MAUDE Adverse Event Report: ENCORE MEDICAL L.P. MOVATION KNEE; DOMED TRI-PEG PATELLA, 38X9MM, E-PLUS

ENCORE MEDICAL L.P. MOVATION KNEE; DOMED TRI-PEG PATELLA, 38X9MM, E-PLUS
Model Number 130-03-738
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as infection.The previous surgery and the surgery detailed in this event occurred 5 months and 2 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to chronically infected knee.Primary total knee arthroplasty implants were removed and replaced with an osteoremedies antibiotic spacer was used in the first stage of the revision.The representative was not notified or present for the removal of these implants.Later the representative was present for the 2nd stage of the revision (removal of antibiotic spacer and implantation of revision knee system), using exprt knee and found out that this patient previously had a knee that was removed.

Brand Name
MOVATION KNEE
Common Device Name
DOMED TRI-PEG PATELLA, 38X9MM, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key12733915
Report Number1644408-2021-01177
Device Sequence Number17373424
Product Code OIY
UDI-Device Identifier00888912108560
UDI-Public(01)00888912108560
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model Number130-03-738
Device Catalogue Number130-03-738
Device Lot Number157N1362
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight132